How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
24257177
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

My dad is taking aricept dement ( of memory)

Customer Question

My dad is taking aricept for is dement (for lose of memory) he is getting dizze and not feeling well should l stop this medication he seems to be getting worse
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
Aricept can cause dizziness as side efffect.
And this can be intolerable in some cases.
The medication can be taken before bedtime to avoid dizziness.
Also lower dose of aricept can be tried.
If none of these works, then yes aricept should be discontinued by his doctor.
There are other medications like Namenda ( memantine), Galantamine can be tried.
Thank you for sharing your concerns with us today. If you have any additional questions or need further clarifications, please do not hesitate to ask. I am here to answer them. I wish you good health. Regards, ***** *****
Expert:  Dr. Thomas, MD replied 1 year ago.
Hello
I disagree
Worsening dizziness can be from many different problems, from heart disease, to another brain problem, medication effect, and inner ear problems....
and others.
Worsening symptoms require an exam.
We can not say this is from medication without examining him.
And possibly lab testing.
Call his doctor now, or take him in.
OK, so that is an initial answer….
Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent]. If you forgot something, come back. I am here daily.

Related Medical Questions